MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was stuck.The 85% stenosed, 60 mm x 3.0 mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 2.00 mm rotalink burr was selected for use.During the procedure, it was noted that the device was stuck.The procedure was completed with another of the same device.No patient complications reported and the patient was stable post procedure.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).Device evaluated by manufacturer.Inspection of the device found that the coil was kinked and stretched at the handshake connection.A test advancer was used for analysis as the advancer used in the procedure was not returned for analysis.After the burr catheter was connected to the advancer and the advancer was connected to the rotablator console, the foot pedal was pressed to start rotation.The test advancer rotated momentarily but stalled due to the damaged coil of the returned burr catheter.
 
Event or Problem Description
It was reported that the device was stuck.The 85% stenosed, 60mm x 3.00mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 2.00mm rotalink burr was selected for use.During the procedure, it was noted that the device was stuck.The procedure was completed with another of the same device.No patient complications reported and the patient was stable post procedure.It was further reported that the tip of the burr was stuck and the device was removed together with the whole system.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20982819
Report Number2124215-2024-79341
Device Sequence Number18397846
Product Code MCX
UDI-Device Identifier08714729126881
UDI-Public08714729126881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2026
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0033373090
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight55 KG